MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21625000
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.To be submitted once complete.
 
Event or Problem Description
It was reported that the patients hearing aid charger has melted around the plug-in area.No patient harm reported.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).On 29-sep-2022: updated h3 and codes for ''type of investigation'' in h6.Still pending investigation results.On 01-sep-2022: investigation pending.To be submitted once complete.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).28-oct-2022: still pending investigation results.29-sep-2022: updated h3 and codes for ''type of investigation'' in h6.Still pending investigation results.01-sep-2022: investigation pending.To be submitted once complete.
 
Event or Problem Description
It was reported that the patient's hearing aid charger has melted around the plug-in area.No patient harm reported.
 
Event or Problem Description
It was reported that the patients hearing aid charger has melted around the plug-in area.No patient harm reported.(b)(6) 2022 b3 'date of event' is best estimate.No further information expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# sf (b)(4).24-nov-2022: corrected d8 to ''unknown''.Corrected g2 to 'user facility.' technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case investigation results: the returned apollo 5.3 charger is returned because the usb-c connector is broken down.The returned device has signs of heating around the usb-c connector, also the cable shows signs of heating.The charger is fully functional except of the connector.It can charge two hearing aids.The internal battery is working.The usb-c connector has broken down mechanical.It is a known problem with usb connectors, that in rare cases wear or dirt/moist can create a low ohmic path from vbus to gnd, that potential can cause a heating inside of the connector.Clinical investigation concluded: a damaged power supply or a power supply of very poor quality could potentially lead to burn injuries and in rare conditions there is a small risk that a wrong charging or discharging or a battery thermal runaway can lead to high temperatures or fire accidents.The chargers have been safety tested according to applicable standards.These risks are considered low.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.However, to prevent any others being harmed going forward recommend user guides updated to recommend unplugging devices that are damaged and then waiting to touch until the device is no longer warm/a couple of hours and also make changes to the connector so that it is more robust /less likely to fail when it is accidently misused.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Based on the information the case is still considered reportable as the event / incident did lead to, or might led to, death or a serious injury if it were to recur.Manufacturer's investigation is final.This is a final report.28-oct-2022: still pending investigation results.29-sep-2022: updated h3 and codes for ''type of investigation'' in h6.Still pending investigation results.01-sep-2022: investigation pending.To be submitted once complete.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15333376
Report Number3005650109-2022-00030
Device Sequence Number12381815
Product Code OSM
UDI-Device Identifier05708296200061
UDI-Public05708296200061
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21625000
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/03/2022
08/03/2022
08/03/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/30/2022
10/28/2022
11/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown